Texas, 2004

Damaging Wind in Texas, April 7, 2004

April 7, 2004 · NWS LCH · 1 event in 1 county or zone

Trees were blown down across the road.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Trees were blown down across the road.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 7, 10:10 PM CST, 9 minutes earlier.

Area forecast discussion, Apr 7, 10:10 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1110 PM CDT WED APR 7 2004

.DISCUSSION...UPDATED THE ZONES AGAIN. TSRA HAVE FIRED UP ONCE
AGAIN...SO FAR JUST STAYING ONE NOTCH BELOW SEVERE LIMITS FROM
HARDIN COUNTY...ACROSS BEAUREGARD...RAPIDES AND AVOYELLES PARISHES.
THE MOVEMENT HAS PICKED UP SOMEWHAT THIS EVENING...NOW MOVING ESE AT
45 MPH. THE MOVEMENT WILL PLACE THEM IN AREAS FROM BPT...LCH...AND
POSSIBLY LFT. FOR THIS...UPDATED THESE ZONES FOR 30% TSRA. LEFT
COASTAL LA ZONES PRECIP FREE...BELIEVING THE TSRA WILL COMPLETELY
BYPASS THEM...I HOPE.

DML

.PREVIOUS DISCUSSION...a weak secondary cold front will advance
southeast across Louisiana during the overnight hours. Further-up, a
subtropical jet will extend zonally across the northern Gulf of
Mexico. The High Index pattern (or zonal subtropical jet) and
associated weak omegas will persist through Friday.

.TONIGHT...the overnight minimums will be a little warmer running
about 5 F degrees above normal.

.TOMORROW...a dry stable air mass will be in place across Louisiana
and southeast Texas. The high transmissivity of the air column will
allow the April sun to flow unfiltered to the dry ground. The heated
ground will rapidly warm the surface air afternoon temperatures will
be running about 5 F degrees above normal.

.TOMORROW NIGHT...radiational cooling will maximize under clear skies
and light winds. The overnight minimums will return to more
seasonable values.

.EASTER WEEKEND...a sharp cold front will advance south through
southeast Texas by Saturday afternoon and exit south central
Louisiana by early Sunday morning. The air column will destabilize
overnight Friday into Saturday scattered convective rains are
possible but the rains should be ending on Sunday.

&&

.UPDATED POINT TEMPS/POPS...
LCH  61  81  57  81 /   0   0   0   0
BPT  60  82  58  80 /   0   0   0   0
AEX  57  79  55  82 /  40   0   0   0
LFT  62  80  59  81 /   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&
Hazardous weather outlook, Apr 7, 3:14 AM CST, 19 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
414 AM CDT WED APR 7 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
081000-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
414 AM CDT WED APR 7 2004

.DAY ONE...TODAY AND TONIGHT...

A SURFACE TROUGH LOCATED OVER CENTRAL TEXAS EARLY THIS MORNING IS
EXPECTED TO MOVE TO NORTHWEST LOUISIANA INTO SOUTHEAST TEXAS THIS
EVENING. THE TROUGH IS EXPECTED TO CONTINUE TO MOVE SOUTHEAST TONIGHT
TO EXTEND FROM SOUTHWEST MISSISSIPPI TO SOUTHWEST LOUISIANA EARLY
THURSDAY MORNING. THE AIRMASS AHEAD OF THE TROUGH WILL BE MOIST AND
UNSTABLE ENOUGH TO PRODUCE A FEW SEVERE STORMS TODAY OR TONIGHT. THE
PRIMARY THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
DRY HIGH PRESSURE WILL PREVAIL THURSDAY NIGHT AND FRIDAY. A COLD
FRONT WILL MOVE SOUTHEAST ACROSS THE AREA SATURDAY. BEHIND THE
FRONT...A CHANCE OF SHOWERS WILL LINGER SATURDAY NIGHT INTO SUNDAY
NIGHT BUT MONDAY AND TUESDAY SHOULD BE DRY. NO SEVERE WEATHER IS
ANTICIPATED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE REQUIRED
TODAY OR TONIGHT.

20

The radar

The Lake Charles radar (KLCH), 79 km away, was scanning. The volume nearest the first event began at 04:16 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jasper

When
April 7, 10:19 PM CST
Where
Jasper County, 1 mi S of Buna
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
GENERAL PUBLIC
Coordinates
30.417, -93.967

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393189.